Pennsylvania, 2010High Wind in Pennsylvania, November 17, 2010
November 17, 2010 · NWS CLE · 1 event in 1 county or zone
An area of very deep low pressure moved northeast along the south shore of Lake Erie during the late evening hours of November 16th and early morning hours of November 17th. Strong and gusty winds accompanied this storm system.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of very deep low pressure moved northeast along the south shore of Lake Erie during the late evening hours of November 16th and early morning hours of November 17th. Strong and gusty winds accompanied this storm system. A peak 61 mph gust was reported in northern Erie County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Nov 17, 6:47 AM EST, 28 minutes earlier.
Area forecast discussion, Nov 17, 6:47 AM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
647 AM EST WED NOV 17 2010
.SYNOPSIS...
LOW PRESSURE OVER EASTERN LAKE ERIE WILL CONTINUE QUICKLY MOVING OFF
TO THE NORTHEAST TODAY. HIGH PRESSURE WILL BRIEFLY RIDGE INTO THE
AREA LATER TODAY. A WEAK UPPER TROUGH OF LOW PRESSURE WILL CROSS
THE AREA ON THURSDAY...THEN HIGH PRESSURE WILL BUILD IN FOR THE
END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LOW PRESSURE OVER LAKE ERIE AS OF THIS MORNING. TIMING OF FORECAST
WILL BE TRICKY AS RAIN IS QUICKLY ENDING ACROSS SOUTHWEST
ZONES...AND CLOUDS ARE ALSO QUICKLY DEPARTING TO THE NORTHEAST.
GIVEN THE QUICK TREND WILL START WITH A DRY FORECAST FROM ABOUT
LPR-BJJ LINE WEST. ELSEWHERE ONGOING SHOWERS WILL GRADUALLY
DIMINISH...BUT POSSIBLE LINGERING SHOWERS ACROSS NORTHEAST AREAS
INTO THE AFTERNOON SO KEPT CHANCE POPS ESPECIALLY NW PA.
OTHER ISSUE IS WIND AS THE LOW PRESSURE PULLS AWAY. ISSUED WIND
ADVISORY FOR PORTIONS OF NE OH AND NW PA. KCLE MOST RECENTLY
GUSTED TO 40KT...WHICH SUPPORTS ISSUING THE ADVISORY FOR CUYAHOGA
AND ALSO WANTED TO INCLUDE LORAIN COUNTY MAINLY FOR LOCATIONS
ALONG THE LAKESHORE. AS THE LOW QUICKLY MOVES AWAY THINKING THE
BEST GUSTS WILL BE BETWEEN 4AM AND AROUND 10AM THIS MORNING.
EXPECTED THIS PATTERN TO TRANSLATE TO THE NORTHEAST LATER THIS
MORNING FOR FAR NE OH AND NW PA AREAS. BEST CONFIDENCE FOR
FREQUENT GUSTS WILL BE ALONG THE LAKESHORE...BUT OBS SUCH AS CLE
INDICATING THAT SOME GUSTS TO ADVISORY CRITERIA ARE ALSO POSSIBLE
WELL AWAY FROM THE LAKESHORE.
FOR TEMPS THEY WILL BE TRICKY WITH NE OH AND NW PA IN MID TO
UPPER 40S THIS MORNING...AND THESE VALUES NOT FAR AWAY FROM
FORECAST HIGHS. EXPECTING TEMPS THERE TO FALL SEVERAL DEGREES BY
SUNRISE...BUT WILL HAVE TO WATCH. ELSEWHERE SOME SUNSHINE THIS
AFTERNOON ESPECIALLY ACROSS THE WEST WILL ALLOW FOR SOME RECOVERY
TO AROUND 50 OR SLIGHTLY BETTER.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
WEAK HIGH PRESSURE BUILDS IN OVER THE AREA TONIGHT BUT WITH UPPER
TROUGH APPROACHING CLOUDS WILL BE ON THE INCREASE. MODELS NOT VERY
IMPRESSIVE WITH SURFACE LOW AND IN FACT TRACK IT FURTHER SOUTH
AWAY FROM THE AREA. KEPT CHANCE POPS IN ACROSS THE AREA ON
THURSDAY HOWEVER AS UPPER TROUGH MOVES OVERHEAD WHICH MAY ALLOW
FOR A SOME SHOWERS. COLDER AIR ALOFT ASSOCIATED WITH THE TROUGH
MAY ALLOW FOR SOME LAKE SHOWERS ALSO. THIS TROUGH WILL BE QUICK
MOVING AND HIGH PRESSURE BUILDING INTO THE AREA THURSDAY NIGHT.
HIGH WILL SLIDE TO THE SOUTHEAST ON FRIDAY ALLOWING FOR QUICK
RETURN FLOW TO THE AREA AND MODERATING TEMPERATURES.
MODELS SIMILAR IN SHOWING LOW PRESSURE TRACKING WELL NORTH OF THE
AREA WITH A COLD FRONT PUSHING ACROSS THE AREA ON SATURDAY. MODELS
SHOWING THIS FRONT TO BE LACKING MOISTURE SO KEPT THE AREA MAINLY DRY
AT THIS TIME BUT DID INDICATE PLENTY OF CLOUDS. FRONT BECOMES
STATIONARY SOMEWHERE OVER OHIO INTO SUNDAY. DEPENDING ON WHERE
THIS FRONT BECOMES STATIONARY...THIS WILL IMPACT TEMPS
CONSIDERABLY WITH FLOW BECOMING NORTH ACROSS MUCH OF THE AREAS.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
MODELS ARE IN FAIRLY GOOD AGREEMENT WITH FRONTAL BOUNDARY IN THE
AREA ON MONDAY. ECMWF LITTLE FURTHER SOUTHEAST INTO THE LOWER GREAT
LAKES COMPARED TO THE GFS BUT SIMILAR TO THEIR PREVIOUS RUN. WILL
KEEP A CHANCE OF SHOWERS FOR MONDAY...AND ALSO ON TUESDAY AS THE
COLD FRONT MOVES THROUGH. WENT CLOSE TO THE 00Z MOSGUID TEMPERATURES
WHICH WERE JUST SLIGHTLY HIGHER THAN THE PREVIOUS FORECAST.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
DEEP LOW PRESSURE NE OF LAKE ERIE IS MOVING QUICKLY OFF TO THE NE.
SHOWERS LINGERING OVER EASTERN AREAS BUT NOT NEARLY AS WIDESPREAD
AS WHEN THE LOW WAS MOVING TROUGH BUT STILL EXPECT AREAS OF IFR
CIGS THROUGH ABOUT 15Z. OTHERWISE MAINLY MVFR CIGS WILL IMPROVE TO
VFR AS LOW CONTINUES TO MOVE OFF TO THE NE. STRONG WINDS CONTINUE
IN THE EAST WITH GUST 35KT TO 45KT ESPECIALLY NEAR THE LAKE. THESE
GUST WINDS WILL ALSO DIMINISH THIS MORNING AS THE LOW PULLS AWAY
BUT GUST OF 20 TO 25KT WILL STILL OCCUR MAINLY E INTO MID
AFTERNOON. EXPECT CIGS TO LOWER BACK TO MVFR OVERNIGHT AS TROUGH
ROTATES SE ACROSS THE AREA. SHOWERS WILL BE POSSIBLE MAINLY EAST
OF CLEVELAND AND CLOSE TO THE LAKE. ONLY SHOWED VCSH SHOWERS KCLE
AND KERI.
.OUTLOOK... NON-VFR CONDITIONS WILL LIKELY THURSDAY...THEN MAINLY
IN THE SNOWBELT OF EXTREME NE OH/NW PA THURSDAY NIGHT. NON VFR
POSSIBLE AGAIN MAINLY NE OH/NW PA FRIDAY NIGHT INTO SATURDAY.
&&
.MARINE...
WINDS INCREASING TO GALE FORCE THIS MORNING AS WINDS SHIFT TO THE
WEST AND NORTHWEST BEHIND THE PASSAGE OF DEEP LOW PRESSURE. WILL
CONTINUE THE GALE WARNING...THROUGH TODAY WEST HALF AND INTO THIS
EVENING EAST HALF. WINDS DIMINISHING LATER TODAY AND TONIGHT AS LOW
PULLS AWAY BUT A PROLONG PERIOD OF SMALL CRAFT ADVISORY CONDITIONS
WILL LIKELY OCCUR IN THE NORTHWEST FLOW INTO AT LEAST THURSDAY
EVENING ESPECIALLY EAST OF THE ISLANDS. WINDS WILL SHIFT TO THE
SOUTHWEST ON FRIDAY AS HIGH PRESSURE MOVES SOUTHEAST OF THE LAKE.
WIND/WAVES LIKELY INCREASING TO SMALL CRAFT ADVISORY AGAIN LATE
FRIDAY WITH SOUTHWEST WINDS INCREASING AHEAD OF A COLD FRONT...AND
CONTINUING IN THE NORTHWEST FLOW BEHIND THE FRONT ESPECIALLY EAST
INTO SATURDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR OHZ012>014-089.
WIND ADVISORY UNTIL NOON EST TODAY FOR OHZ010-011.
PA...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR PAZ001>003.
MARINE...GALE WARNING UNTIL 9 PM EST THIS EVENING FOR LEZ061-147>149-
167>169.
GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR LEZ142>146-
162>166.
&&
SYNOPSIS...ABE
NEAR TERM...ABE
SHORT TERM...ABE
LONG TERM...RANDEL
AVIATION...RANDEL
MARINE...RANDELHazardous weather outlook, Nov 17, 4:27 AM EST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
427 AM EST WED NOV 17 2010
OHZ012>014-089-PAZ001>003-180930-
LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
427 AM EST WED NOV 17 2010
...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ010-011-180930-
LORAIN-CUYAHOGA-
427 AM EST WED NOV 17 2010
...WIND ADVISORY IN EFFECT UNTIL NOON EST TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHEAST OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ003-006>009-017>023-027>033-036>038-047-180930-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-MEDINA-
SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-
STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
427 AM EST WED NOV 17 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ142>146-162>166-180930-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
427 AM EST WED NOV 17 2010
...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ061-147>149-167>169-180930-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-WILLOWICK TO GENEVA-
ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH-
CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
427 AM EST WED NOV 17 2010
...GALE WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
High Wind, Northern Erie
- When
- November 17, 7:15 AM EST
- Where
- Northern Erie forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 42.118, -80.098 (the zone’s center; the record gives no point)
A 61 mph peak wind gust was measured by an automated sensor at a yacht club in the city of Erie.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Maryland, November 17, 20103 injured · $327,000 · EF1 · 23 events
- Tornado in Pennsylvania, November 17, 2010$125,000 · EF1 · 1 event
- Damaging Winds in Pennsylvania, November 17, 2010$160,000 · 56 kt wind · 15 events
- Damaging Winds in New Jersey, November 17, 2010$140,000 · 52 kt wind · 8 events
- Strong Wind in New Jersey, November 17, 2010$37,000 · 21 events
- Strong Wind in Vermont, November 17, 2010$50,000 · 5 events
- Tornado and Damaging Winds in New York, November 17, 2010$6,000 · EF1 · 5 events
- High Wind and Strong Wind in New Mexico, November 17, 2010$30,000 · 53 kt wind · 4 events
- Dense Fog in Illinois, November 17, 201019 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, November 17, 201050 kt wind · 15 events
- Strong Wind in Massachusetts, November 17, 2010$16,000 · 4 events
- Damaging Winds in Pennsylvania, November 17, 2010$15,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 263983.